Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 30, NWS Newport/Morehead City, NC

March 11, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Mar 11, 2021, 2:38 AM EST. It took effect at Mar 12, 2021, 1:00 PM EST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2021, 2:38 AM EST (07:38 UTC)
In effect from
Mar 12, 2021, 1:00 PM EST
Expired
Mar 13, 2021, 9:06 PM EST
In force
32 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

644 
WHUS72 KMHX 110738
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
238 AM EST Thu Mar 11 2021

AMZ152-154-112100-
/O.NEW.KMHX.SC.Y.0030.210312T1800Z-210314T0200Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
238 AM EST Thu Mar 11 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 9 PM EST
SATURDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt Friday
  afternoon, shifting to the north late Friday night and Saturday.
  Seas building to 4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From 1 PM Friday to 9 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-112100-
/O.NEW.KMHX.SC.Y.0030.210312T1800Z-210314T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
238 AM EST Thu Mar 11 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 7 PM EST
SATURDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt Friday
  afternoon, shifting to the north late Friday night and Saturday.
  Seas building to 4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout.

* WHEN...From 1 PM Friday to 7 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
881 
WHUS72 KMHX 111423
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
923 AM EST Thu Mar 11 2021

AMZ152-154-120230-
/O.CON.KMHX.SC.Y.0030.210312T1800Z-210314T0200Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
923 AM EST Thu Mar 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO
9 PM EST SATURDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt 
  Friday afternoon, shifting to the north late Friday night and 
  Saturday. Seas building to 4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From 1 PM Friday to 9 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-120230-
/O.CON.KMHX.SC.Y.0030.210312T1800Z-210314T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
923 AM EST Thu Mar 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO
7 PM EST SATURDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt 
  Friday afternoon, shifting to the north late Friday night and 
  Saturday. Seas building to 4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout.

* WHEN...From 1 PM Friday to 7 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
305 
WHUS72 KMHX 112008
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
308 PM EST Thu Mar 11 2021

AMZ152-154-120815-
/O.CON.KMHX.SC.Y.0030.210312T1800Z-210314T0200Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
308 PM EST Thu Mar 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO
9 PM EST SATURDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt 
  Friday afternoon, shifting to the north late Friday night and 
  Saturday. Seas building to 4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From 1 PM Friday to 9 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-120815-
/O.CON.KMHX.SC.Y.0030.210312T1800Z-210314T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
308 PM EST Thu Mar 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO
7 PM EST SATURDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt 
  Friday afternoon, shifting to the north late Friday night and 
  Saturday. Seas building to 4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout.

* WHEN...From 1 PM Friday to 7 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
987 
WHUS72 KMHX 120819
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
319 AM EST Fri Mar 12 2021

AMZ158-122030-
/O.EXB.KMHX.SC.Y.0030.210313T1100Z-210314T0000Z/
S of Cape Lookout to N of Surf City NC out 20 nm-
319 AM EST Fri Mar 12 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 7 PM EST
SATURDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...The coastal waters from Cape Lookout to Surf City.

* WHEN...From 6 AM to 7 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-122030-
/O.EXB.KMHX.SC.Y.0030.210313T1100Z-210313T2100Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
319 AM EST Fri Mar 12 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 4 PM EST
SATURDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt
  expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 6 AM to 4 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-122030-
/O.EXT.KMHX.SC.Y.0030.210312T1800Z-210314T0500Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
319 AM EST Fri Mar 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT EST SATURDAY NIGHT...

* WHAT...This afternoon and tonight, southwest winds 15 to 20 kt
  with gusts up to 25 kt expected. Tomorrow, northeast winds 15 
  to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From 1 PM this afternoon to midnight EST Saturday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-122030-
/O.CON.KMHX.SC.Y.0030.210312T1800Z-210314T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
319 AM EST Fri Mar 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM EST SATURDAY...

* WHAT...This afternoon and tonight, southwest winds 15 to 20 kt
  with gusts up to 25 kt expected. Tomorrow, northeast winds 15 
  to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected.

* WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout.

* WHEN...From 1 PM this afternoon to 7 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
191 
WHUS72 KMHX 122032
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
332 PM EST Fri Mar 12 2021

AMZ131-230-231-130845-
/O.EXB.KMHX.SC.Y.0030.210313T1100Z-210313T1700Z/
Alligator River-Albemarle Sound-Croatan and Roanoke Sounds-
332 PM EST Fri Mar 12 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON EST
SATURDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River.

* WHEN...From 6 AM to noon EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-130845-
/O.EXB.KMHX.SC.Y.0030.210313T1100Z-210313T1700Z/
Pamlico Sound-
332 PM EST Fri Mar 12 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON EST
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Pamlico Sound.

* WHEN...From 6 AM to noon EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-130845-
/O.EXT.KMHX.SC.Y.0030.000000T0000Z-210313T2300Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
332 PM EST Fri Mar 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout.

* WHEN...Until 6 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ158-130845-
/O.EXT.KMHX.SC.Y.0030.210313T1100Z-210313T2300Z/
S of Cape Lookout to N of Surf City NC out 20 nm-
332 PM EST Fri Mar 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM EST
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...The coastal waters from Cape Lookout to Surf City.

* WHEN...From 6 AM to 6 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-130845-
/O.EXT.KMHX.SC.Y.0030.210313T1100Z-210313T2200Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
332 PM EST Fri Mar 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 5 PM EST
SATURDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 6 AM to 5 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-130845-
/O.CON.KMHX.SC.Y.0030.000000T0000Z-210314T0500Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
332 PM EST Fri Mar 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
SATURDAY NIGHT...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until midnight EST Saturday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
378 
WHUS72 KMHX 130803
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
303 AM EST Sat Mar 13 2021

AMZ158-132015-
/O.EXT.KMHX.SC.Y.0030.210313T1100Z-210314T0000Z/
S of Cape Lookout to N of Surf City NC out 20 nm-
303 AM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...The coastal waters from Cape Lookout to Surf City.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-132015-
/O.EXT.KMHX.SC.Y.0030.210313T1100Z-210314T0000Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
303 AM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-131900-
/O.EXT.KMHX.SC.Y.0030.210313T1100Z-210313T1900Z/
Pamlico Sound-
303 AM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and 
  choppy waters expected.

* WHERE...Pamlico Sound.

* WHEN...Until 2 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-132015-
/O.CON.KMHX.SC.Y.0030.000000T0000Z-210314T0500Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
303 AM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-132015-
/O.CON.KMHX.SC.Y.0030.000000T0000Z-210313T2300Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
303 AM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ131-230-231-131700-
/O.CON.KMHX.SC.Y.0030.210313T1100Z-210313T1700Z/
Alligator River-Albemarle Sound-Croatan and Roanoke Sounds-
303 AM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River.

* WHEN...Until noon EST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
578 
WHUS72 KMHX 131706
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1206 PM EST Sat Mar 13 2021

AMZ131-230-231-131815-
/O.EXP.KMHX.SC.Y.0030.000000T0000Z-210313T1700Z/
Alligator River-Albemarle Sound-Croatan and Roanoke Sounds-
1206 PM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

AMZ152-154-140500-
/O.CON.KMHX.SC.Y.0030.000000T0000Z-210314T0500Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
1206 PM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-132300-
/O.CON.KMHX.SC.Y.0030.000000T0000Z-210313T2300Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
1206 PM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ158-140000-
/O.CON.KMHX.SC.Y.0030.000000T0000Z-210314T0000Z/
S of Cape Lookout to N of Surf City NC out 20 nm-
1206 PM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...The coastal waters from Cape Lookout to Surf City.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-140000-
/O.CON.KMHX.SC.Y.0030.000000T0000Z-210314T0000Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
1206 PM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected
  and seas 4 to 6 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-131900-
/O.CON.KMHX.SC.Y.0030.000000T0000Z-210313T1900Z/
Pamlico Sound-
1206 PM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters.

* WHERE...Pamlico Sound.

* WHEN...Until 2 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
104 
WHUS72 KMHX 132046
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
346 PM EST Sat Mar 13 2021

AMZ158-132300-
/O.EXT.KMHX.SC.Y.0030.000000T0000Z-210313T2300Z/
S of Cape Lookout to N of Surf City NC out 20 nm-
346 PM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...The coastal waters from Cape Lookout to Surf City.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-132300-
/O.EXT.KMHX.SC.Y.0030.000000T0000Z-210313T2300Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
346 PM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Seas 4 to 6 feet.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-140500-
/O.CON.KMHX.SC.Y.0030.000000T0000Z-210314T0500Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
346 PM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-132300-
/O.CON.KMHX.SC.Y.0030.000000T0000Z-210313T2300Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
346 PM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
385 
WHUS72 KMHX 140206
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
906 PM EST Sat Mar 13 2021

AMZ152-154-140315-
/O.CAN.KMHX.SC.Y.0030.000000T0000Z-210314T0500Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
906 PM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 11, 12:16 AM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Mar 11, 12:16 AM EST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1216 AM EST Thu Mar 11 2021

.SYNOPSIS...
High pressure will continue just off the coast through Friday.
A weak cold front will push south through the area Friday night
and early Saturday. High pressure will briefly build in Sunday,
and an area of low pressure is expected to develop along the NC
coast early next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 935 PM Wed...Latest sfc analysis shows strong high
pressure drifting out into the Mid-Atlantic this evening. The
high will continue to grad shift further offshore overnight and
as a result the low level flow will become more southwesterly.
Expect to see increasing high clouds overnight, which in
combination with the SW flow will keep temps more mild than
previous nights. Lows dropping into the low to mid 40s inland
and upper 40s to low 50s for the beaches.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
As of 215 PM Wed...High pressure will remain offshore while
upper ridge builds over the SE US...resulting in another quiet
and pleasant day with above normal temps. Low level thickness
values, mostly sunny skies and SW flow support highs in the
upper 60s to low 70s along the coast and mid to upper 70s
inland.

&&

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
As of 220 AM Wed...Dry conditions expected through most of the
weekend with high pressure in control. Then, a period of
unsettled weather is likely Sunday night into early next week,
with high pressure rebuilding in the area by mid week.

Thursday night and Friday...High pressure will remain offshore
through this period with southerly flow continuing across the
area, and increasing on Friday. Low level heights will continue
to slowly rise, and highs are likely to reach the upper 60s to
low 70s on Thursday, and then the low to mid 70s on Friday,
possibly upper 70s across the coastal plain.

Friday night and Saturday...Ridging is expected to break down
Friday night as an upper level trough moves across New England
and parts of the Mid-Atlantic. This will push a moisture starved
cold front southward across the East Coast early Saturday
morning, pushing through Eastern NC by daybreak. Some clouds may
accompany this front, but not expecting any precipitation.
Strong NNE winds develop behind this front, bringing in much
cooler air, with temps ranging from the upper 40s to around 50
across the Outer Banks and NE NC (due to winds off the cold
ocean), to the low to mid 60s over Duplin and Onslow counties.

Sunday through Tuesday...There remains some sizable model
differences in timing with this period, however the main idea is
that an approaching upper level low will spawn an area of low
pressure off or right along the NC coast sometime Monday or
Monday night. The ECMWF remains the slowest solution, possibly
due to its handling of this upper level feature.

It appears Sunday should remain dry with temps in the upper 50s
to low 60s. Given the uncertainty will keep PoPs Monday and
Tuesday around 30-40%, and with the area likely to remain on the
cool side of the low pressure system, have temperatures below
normal, mostly in the 50s.

&&

.AVIATION /05Z THURSDAY THROUGH MONDAY/...
Short Term /through 06Z Fri/...
As of 1215 AM Thu...High confidence in cont VFR thru period.
High pressure off the coast will continue to ridge across
Eastern NC through the period with only some ocnl high clouds
expected. SSW wind will gust 13 to 17 mph this aftn.

Long Term /Thursday night through Monday/...
As of 230 AM Wed...VFR conditions expected through the period
with high pressure offshore. A backdoor front on Saturday could
bring in some lower clouds, however coverage will likely be
lacking.

&&

.MARINE...
Short Term /through Thursday/...
As of 935 PM Wed...No changes to previous thinking. Very nice
boating conditions will continue across the waters through Thu
with high pressure in control. S-SW flow 5-15 kt with seas 1-2
ft will continue through tonight. S/SW winds increasing to 10-15
kt Thu with seas building to 2-3 ft.

Long Term /Thursday night through Monday/...
As of 240 AM Wed...Winds will increase on Friday ahead of a
cold front, becoming SW 15-25 kts, with seas increasing to 6
feet or more late in the day. Winds will shift sharply to the
north early Saturday morning, at 15-25 kts still, and then
slowly weaken through the day. Seas will remain 5-7 ft most of
the day, subsiding late. Winds weaken dramatically Saturday
night, becoming almost calm early Sunday, and then increasing to
NW 5-10 kts in the afternoon. Seas will be mostly 3-5 ft.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...JME/CQD
SHORT TERM...CQD
LONG TERM...SGK
AVIATION...RF/SGK
MARINE...JME/CQD/SGK
Hazardous weather outlook, Mar 10, 5:56 AM EST, 20 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
556 AM EST Wed Mar 10 2021

NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-111100-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-East Carteret-Inland Onslow-
Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island-
556 AM EST Wed Mar 10 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.